Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A proof of $ C\sp 1$ stability conjecture for three-dimensional flows

Author: Sen Hu
Journal: Trans. Amer. Math. Soc. 342 (1994), 753-772
MSC: Primary 58F10; Secondary 58F15
MathSciNet review: 1172297
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a proof of the $ {C^1}$ stability conjecture for three-dimensional flows, i.e., prove that there exists a hyperbolic structure over the $ \Omega $ set for the structurally stable three-dimensional flows. Mañé's proof for the discrete case motivates our proof and we find his perturbation techniques crucial. In proving this conjecture we have overcome several new difficulties, e.g., the change of period after perturbation, the ergodic closing lemma for flows, the existence of dominated splitting over $ \Omega \backslash \mathcal{P}$ where $ \mathcal{P}$ is the set of singularities for the flow, the discontinuity of the contracting rate function on singularities, etc. Based on these we finally succeed in separating the singularities from the other periodic orbits for the structurally stable systems, i.e., we create unstable saddle connections if there are accumulations of periodic orbits on the singularities.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 58F15

Retrieve articles in all journals with MSC: 58F10, 58F15

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society